MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6530
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/16/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that catheter entrapment occurred.The target lesion was located in the tortuous and non calcified right coronary artery.After a 190cm samurai guide wire was crossed the lesion, a 8mm x 2.50mm nc quantum apex was advanced for post-dilation.However, it was noted that the guide wire became stuck with the balloon catheter.The wire and the balloon were removed together.Then the physician and scrub tech tried to removed the balloon from the wire out side the patient's body but it could not removed even great force was apply, after several attempt the wire basically broke at some point in the monorail segment of the balloon where it was stuck and started to unravel.The procedure was completed with a marvel guide wire.No patient complications nor injuries were reported.Returned product consisted of a nc quantum apex balloon catheter with the samurai guidewire for the related complaint in the shaft.The shaft, hypotube, tip and balloon were microscopically and visually examined.There was contrast in the inflation lumen and blood in the guidewire lumen.The balloon was loosely folded.There were numerous kinks throughout the hypotube and shaft.The wire was stretched the entire length of the shaft (from the exit notch to the tip).Majority of the outer and inner shafts were buckled, not allowing the guidewire to be removed.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8051363
Report Number2134265-2018-62659
Device Sequence Number1787736
Product Code LOX
UDI-Device Identifier08714729783138
UDI-Public08714729783138
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2021
Device Model Number6530
Device Catalogue Number6530
Device Lot Number0022645339
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2018
Initial Report FDA Received Date11/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1